Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at May 15, 2007, 4:38 PM MDT for Sierra County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2007, 4:38 PM MDT (22:38 UTC)
- Expired
- May 15, 2007, 6:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 100 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 2233 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 152241
FFWEPZ
NMC051-160045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
438 PM MDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO...
THIS INCLUDES THE CITY OF TRUTH OR CONSEQUENCES...
* UNTIL 645 PM MDT
* AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WERE DROPPING HEAVY RAINS ACROSS SIERRA
COUNTY NEAR TRUTH OR CONSEQUENCES...HILLSBORO...KINGSTON
ELEPHANT BUTTE AND CABALLO. HEAVY RAINS WERE ALSO FALLING
ACROSS INTERSTATE 25 AND HIGHWAY 152.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3320 10776 3286 10770 3280 10728 3291 10675
3328 10675
$$
ROGASH1 follow-up statement
000
WGUS74 KEPZ 160049
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
646 PM MDT TUE MAY 15 2007
NMC051-160056-
SIERRA NM-
646 PM MDT TUE MAY 15 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL SIERRA COUNTY...
THE THUNDERSTORMS THAT DROPPED HEAVY RAINS OVER SIERRA COUNTY
EARLIER THIS EVENING HAVE MOVED SOUTH INTO DONA AN COUNTY NEW
MEXICO. THUS THE FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3320 10776 3286 10770 3280 10728 3291 10675
3328 10675
$$
ROGASHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 2:59 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 15, 2:59 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 259 PM MDT TUE MAY 15 2007 .SYNOPSIS... A VERY ACTIVE WEATHER PATTERN WILL OCCUR FOR THE NEXT SEVERAL DAYS AS A MOIST ATMOSPHERE AND A SERIES OF UPPER LEVEL DISTURBANCES DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. LOCALLY HEAVY RAINFALL...SMALL HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE THROUGH THE PERIOD. A FEW OF THE STORMS MAY BECOME SEVERE... PRODUCING LARGE HAIL. DAYTIME TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL DUE TO INCREASED CLOUDS AND MOISTURE. && .DISCUSSION.. AN ACTIVE PATTERN OF DAYTIME AND NOCTURNAL SHOWERS AND THUNDERSTORMS WILL BE IN PLACE TODAY THROUGH MONDAY. A COLD FRONT HAS PUSHED WEST ACROSS THE FORECAST AREA TODAY...PULLING ADDITIONAL LOW LEVEL MOISTURE INTO AREA. AT THE SAME TIME A SERIES OF WEAK UPPER LEVEL DISTURBANCES OR IMPULSES IN THE WESTERLY FLOW ALOFT ARE MOVING ACROSS THE DESERT SOUTHWEST...OVERRUNNING THE LOW LEVEL MOIST EASTERLY FLOW. WITH AN MOIST AND UNSTABLE AIR MASS IN PLACE... SHOWERS AND THUNDERSTORMS WILL BE EASILY TRIGGERED BY THE UPPER LEVEL IMPULSES AS THEY MOVE ACROSS. DECENT DIRECTIONAL SHEAR AND CAPE VALUES WOULD INDICATE THAT SOME OF THE THUNDERSTORMS MAY REACH SEVERE CRITERIA IN THIS AFTERNOON AND EARLY EVENING... CAPABLE OF PRODUCING LARGE HAIL. ANOTHER FEATURE OF THIS PATTERN WILL THE POTENTIAL FOR HEAVY RAINFALL. ABUNDANT MOISTURE IS IN PLACE WITH PRECIPITABLE WATER VALUES RUNNING AT 170 PERCENT OF NORMAL OR HIGHER. LOCALLY HEAVY RAINFALL IS POSSIBLE FROM SHOWERS AND THUNDERSTORMS THAT DEVELOP OVER THE NEXT FEW DAYS. MODELS HAVE BEEN HIGHLY VARIABLE IN THE AMOUNT OF PRECIP EXPECTED FROM THIS PATTERN WITH WIDESPREAD HIGH PRECIP AMOUNTS UNCERTAIN. AS THIS PATTERN CONTINUES OVER THE NEXT SEVERAL DAYS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR PORTIONS OF THE FORECAST AREA...OTHERWISE...LOCALIZED MINOR FLOODING IN LOW LYING AREAS AND ALONG DRAINAGES MAY OCCUR NEAR THUNDERSTORMS. CONDITIONS WILL BEGIN TO DRY OUT TOWARD SUNDAY AFTERNOON AND MONDAY AS THE MOISTURE AND INSTABILITY BEGINS TO SHIFT EAST. A DRIER PATTERN IS EXPECTED FOR MUCH OF THE FOLLOWING WEEK WITH TEMPERATURES WARMING TO NEAR NORMALS. && .AVIATION...VALID 16/00Z-17/00Z. VFR CONDITIONS THROUGH MOST THE PERIODS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE DAY PROGRESSES AND CONTINUE ON OVERNIGHT. MVFR AND IFR CONDITIONS CAN BE EXPECTED NEAR STORMS DUE TO RAIN SHAFTS/BLOWING DUST AND POSSIBLE HAIL. SEE APPROPRIATE TAFS AND TWEBS FOR MORE DETAILS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 63 80 58 79 59 / 50 50 50 50 40 SIERRA BLANCA TX 57 72 52 75 52 / 60 60 50 50 40 LAS CRUCES 60 82 59 80 56 / 50 50 50 50 40 ALAMOGORDO 56 77 54 75 52 / 60 60 50 50 40 CLOUDCROFT 42 58 41 58 42 / 60 60 60 50 50 TRUTH OR CONSEQUENCES 57 82 57 78 55 / 50 50 50 50 40 SILVER CITY 51 77 51 76 49 / 30 50 50 50 40 DEMING 59 84 58 82 55 / 40 50 50 40 40 LORDSBURG 59 86 59 86 56 / 30 40 40 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/23
Hazardous weather outlook, May 15, 8:22 AM MDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 822 AM MDT TUE MAY 15 2007 NMZ022>025-030>032-TXZ055-056-161430- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 822 AM MDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. AN APPROACHING COLD FRONT WILL COMBINE WITH SURFACE MOISTURE AND AN UPPER LEVEL STORM SYSTEM TO GIVE US A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...SOME STORMS MAY PRODUCE HALF INCH HAIL...WIND GUSTS TO 50 MPH AND HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY WE WILL SEE A CHANCE FOR HEAVY RAIN ACCUMULATION. RAINFALL TOTALS OF ONE HALF TO AN INCH WILL BE POSSIBLE WITH A THREAT FOR SOME ISOLATED FLASH FLOODING. THE RAIN CHANCES WILL CONTINUE THROUGH THE WEEKEND...BUT THE THREAT FOR HEAVY RAINS OR SEVERE WEATHER WILL DIMINISH. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON FOR REPORTS TODAY AND WEDNESDAY.
In the hours before
Special weather statement, May 15, 2:36 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 236 PM MDT TUE MAY 15 2007 NMZ022-152115- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- 236 PM MDT TUE MAY 15 2007 ...STRONG THUNDERSTORMS OVER SOUTHWESTERN NEW MEXICO... AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER OVER PORTIONS OF GRANT AND SIERRA COUNTIES. THE STRONGEST STORMS WERE IN THE VICINITY OF GILA HOT SPRINGS AND LAKE ROBERTS AND ACROSS HIGHWAYS 15 AND 163. THE STORMS WERE ALSO PRODUCING HEAVY RAINFALLS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA. REMEMBER NEVER TO DRIVE ACROSS FLOODED ROADS BUT INSTEAD TURN AROUND AND SEEK ALTERNATE ROUTES OF TRAVEL. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. ROGASH
Special weather statement, May 15, 2:51 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 251 PM MDT TUE MAY 15 2007 TXZ056-152130- HUDSPETH TX- 251 PM MDT TUE MAY 15 2007 ...STRONG THUNDERSTORMS MOVING ACROSS WESTERN TEXAS... AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER LOCATED OVER HUDSPETH COUNTY ACROSS INTERSTATE 10 IN THE VICINITY OF SIERRA BLANCA AND FORT HANCOCK. THE STORMS WERE ALSO PRODUCING VERY HEAVY RAINFALLS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. REMEMBER NEVER TO DRIVE ACROSS WATER COVERED ROADS BUT INSTEAD TURN AROUND AND SEEK ALTERNATE ROUTES OF TRAVEL. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 6:47 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 43 min |
| May 15, 4:36 PM MDT | Flash Flood Watch | EPZ | 7 hr | |
| May 15, 5:37 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 113 min |
| May 15, 5:55 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 35 min |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.